Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Strange bruise on the upper calf, not painful, discoloration in surrounding veins. What could this be?

I have strange bruise on the upper part of my left calf . It is hard non-protruding, not painful, dark, nearly black, and the surrounding veins had started to turn the same color this morning. I got it about a week ago, I didn t bump or injure my leg at all and the bruise came seven minutes after I felt a tight, warm, and non-painful feeling in my leg. When it appeared it quickly darkened to its current shade and no changes have been seen as of yet besides the vein discoloration. What could this be and what should I do?
Asked On : Fri, 8 Feb 2013
Answers:  1 Views:  242
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist 's  Response
Welcome to the forum.
Unexplained bruising should be investigated thoroughly since it can indicate an underlying medical condition or ailment. It could be due to deficiency of vitamin C, vitamin B12, folic acid and vitamin K.
Many times taking medications like aspirin, ibuprofen, non steroidal anti-inflammatory drugs increases chances of sudden bruising. Topical and systemic corticosteroids cause skin thinning, making one prone to bruises. Many a time bruising can be caused due to liver ailments, kidney diseases and blood disorders .

I hope this information has been both informative and helpful for you
Answered: Mon, 11 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor